# SDR 2017FA0000375

- Difficulty date: May 12, 2017
- Submitted: August 8, 2017
- Operation: General aviation
- Aircraft: N9861Z
- Make and model: Cessna U206G
- Aircraft serial: U20606708
- Engine: Cont IO520F
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Lifter
- Part number: 658088
- Condition: Spalled
- Location: Intake
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

THIS ENG IS A FACTORY ENG WITH ONLY 192.7 HRS TT.  OUR ACFT FLY ROUGHLY 400 HRS A YEAR.  WE HAVE CHANGED OUR OIL TYPE SINCE THE LAST ENG CHANGE TO EXON ELITE 20W50 AND BEGAN USING CAMGAURD ADDITIVE TO PREVENT THIS DEFECT.  MOODY AVIATION IN SPOKANE WA FLIES TWO U206G, ONE A185F AND ONE 310R MODELS WHICH USE A VERSION OF THE IO520 ENG FROM TCM.  REPLACED SPALLED AND DEFECTIVE LIFTERS IN ALL ENGS AND HAVE MADE PRIOR REPORTS.  AS A FLIGHT SCHOOL DECIDED TO CHECK LIFTERS ON ALL 520`S AT 200 HOUR INTERVALS AFTER FINDING MANY LIFTERS WITH SEVERE SPALLING AN ONE CAM LOBE THAT WAS WORN OUT OF TOLERANCE DUE TO A VERY BAD LIFTER.  THIS LIFTER IS FACTORY AND IS DEFECTIVE AT 192.7 HRS.  WE RECOMMEND THAT CONTINENTAL FIX WHATEVER CHANGE HAS BEEN IN MANUFACTURING OF THE PART.
